She Seems to be Sliding Backwards

16 Posts | Page(s): 1 2  Next 

She Seems to be Sliding Backwards

by Loving_Husband on Tue Oct 25, 2005 12:00 AM

Quote | Reply
My wife (age 49) was diagnosed with a 2.2 cm matastisised tumor in her Left temporal lobe. She went on dexamethasone which she is in the final week of being weaned from. She had 2 weeks (10 sessions) of radiation in September and 2 weeks ago she received stereotactic radiation. She was doing as well as could be expected however she seems to be taking a turn for the worse lately. She is cold and shaky, out of breath, tired and battling headaches and nausea. Does any of that sound normal at this stage of the treatment plan? Could this be a result of weaning off the steroids? I have a call in to the Oncologist but I am quite anxious about what the next step moving forward is.

Sorry to Hear That

by Loving_Girlfriend on Wed Oct 26, 2005 12:00 AM

Quote | Reply
hi bruce, my boyfriend was diognost with cancer of the brain.he has maney tumores.so he cant do the stereotactic radoisurgery.he is on the same med.though.he is getting 15 sessions of radiation.with 4 more to go.he is having all the same symptams,but no headachs.he never got better,they are going to do another mri as they dont think he is responding to the radiation.good luck .my prayers are with you. emma

Gbm 4

by Rosemarie_B on Thu Oct 27, 2005 12:00 AM

Quote | Reply
The one thing we learn about cancer is we don’t know how it will end or when, but you need to just be thankful for to day. My wife has a GBM 4 and it has been a long hard road but we are 29 months and she was just home and doing her sewing and has a great time out with old friends so I guess that is what it is all about. I know when this all started I was told that 4 to 9 months was all you could look for then you read maybe 18 and so on . But there is some that have 5 years and doing great so I don’t think we can say how long you have but if you give up it will make it shorter I’m sure. I think by going out and doing things and keeping your mind working is good to. My wife lives with our daughter in Denver with out her we could not have made it this far. It was hard for her to give up her life for now and stay 24 hours a day with mom. She was in a wheel chair when she went there and now up and about. The wife goes to the CNI Center for Brain & Spinal Tumors in Englewood, CO. We did try other places and this one just looked good so here is where we end up. I don’t know what would have happen if we went some place else but it just worked out here for us. I guess you never know how long you got but enjoy all you can get the best out of it. We are going on a cruise in Jan. 06 and look forward to a lot more. But don’t give up as there is hope out there. I don't know if this will help but just keep looking ,Don't give up Mike B.

Strange

by Loving_Husband on Thu Oct 27, 2005 12:00 AM

Quote | Reply
The docs don't know what it is, but have increased her dosage of steroid. Here is the weird thing. Whenever she gets the shakes or chills or a headache ... a couple of sips of coffee seems to straighten things out. She was a one cup a day person before dx and still has a cup a day since. I don't know why it works but I guess if it does we will go with it. She is doing great today......

Hello

by Loving_Girlfriend on Thu Oct 27, 2005 12:00 AM

Quote | Reply
i'm so glad to hear she had a good day.my boyfriend likes capuchenos(SP).he hasnt had one of them in a while.i'm going to try that .i believe they have a little coffee in them.they also upped my boyfriends steriods.which seamed to of made him worse.but the docs claim the meds.wont give him theses kind of side affects.i'm not so sure.they will take him off of the steroids when the radiation is done. emma

Your Boyfriends Dose of Steroid

by Daughter2 on Thu Oct 27, 2005 12:00 AM

Quote | Reply
hi, my mom is on decadron for her 14 brain tumors. What dose is your boyfriend on and when did you start noticing symptoms? thank you

Steroids

by Loving_Girlfriend on Thu Oct 27, 2005 12:00 AM

Quote | Reply
hi, my boyfriend was on 16mg,i-4mg tablet 4 times a day.now they have him on 24mg.2 tablets three times a day.the symptoms he has the drs.say arent from the steroids.i'm not so sure.but i guess they should know.but he does have a terrible time reasting at night.that started a couple days after he was on the decadron.the rest of the symptoms the dr. say are from the tumors.not sure how many he has.all they will say is more than 10.

Loving

by Garland on Fri Oct 28, 2005 12:00 AM

Quote | Reply
The coffee has been a great help to me. There is no way in this world that it could do any more damage than all these chemicals the docs have had me eat! You will get great differences of opinions on this, but i say go with the cappucino! (with an extra shot of espresso) (There is no X in espresso.)Make it good. Make it thick, and sip on it all day. Coffee heads arise. It's got to be a quality issue. I have been on decadron since March 12, 2005. (I wish they came in coffee flavors.) Started out on 24mgs a day and had all kinds of side effects til we got the dosage leveled out. I'm sure most of those effects you mention are coming from those steroids because I've been there. I've had no side effects from the coffee! I am amazed at the stories I hear where some are only on it for 2 weeks with a dosage of 4 mgs. I'm Just now getting weaned and down to 12mg a day. They suck, but they keep the swelling out of the brain and it allows the MRI to better reflect the condition of the bt, so I am told. I am one of the "lucky ones" who cannot have surgery. I want my MRI to be the best it can be, and I have had no progression since I started this battle in March. I think i'll apply for a tremendous research grant...MY COFFEE...may just be the force that is holding the alien at bay!

Garland

by Loving_Girlfriend on Fri Oct 28, 2005 12:00 AM

Quote | Reply
my boyfriend is on 24mg of decadron now.hes the same way.cant have surgery either.to many tumers.what were your side effects,when you were on 24mg.the docs claim his side effects are from the tumers not the meds.but i findit kinda odd he got worse after the increase his meds.they think hes not responding to the radiation.

Emma

by Garland on Fri Oct 28, 2005 12:00 AM

Quote | Reply
definitely messed up my sleep. haven't had a good nite sleep since march. my wife asks me every morning how did i sleep and i tell her i slept great 3 o4 times. I've really gottn good at solitare. The shortness of breath is also from the steroids. I have to tighten my abdomen to breath and talk. I blame the steroids for all of it. I think those of us who are inoperable get a higher dosage because i started out on 24 mgs and am just now down to 12.
16 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.